Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Mixed $3$-manifolds are virtually special
HTML articles powered by AMS MathViewer

by Piotr Przytycki and Daniel T. Wise HTML | PDF
J. Amer. Math. Soc. 31 (2018), 319-347 Request permission

Abstract:

Let $M$ be a compact oriented irreducible $3$-manifold which is neither a graph manifold nor a hyperbolic manifold. We prove that $\pi _1M$ is virtually special.
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 20F65, 57M50
  • Retrieve articles in all journals with MSC (2010): 20F65, 57M50
Additional Information
  • Piotr Przytycki
  • Affiliation: Institute of Mathematics, Polish Academy of Sciences, Śniadeckich 8, 00-656 Warsaw, Poland; and Department of Mathematics and Statistics, McGill University, Montreal, Quebec, Canada H3A 0B9
  • MR Author ID: 804559
  • Email: piotr.przytycki@mcgill.ca
  • Daniel T. Wise
  • Affiliation: Department of Mathematics and Statistics, McGill University, Montreal, Quebec, Canada H3A 0B9
  • MR Author ID: 604784
  • ORCID: 0000-0003-0128-1353
  • Email: wise@math.mcgill.ca
  • Received by editor(s): June 6, 2012
  • Received by editor(s) in revised form: July 24, 2013, May 14, 2014, and May 12, 2017
  • Published electronically: October 19, 2017
  • Additional Notes: The first author was partially supported by MNiSW grant N201 012 32/0718, the Foundation for Polish Science, National Science Centre DEC-2012/06/A/ST1/00259 and UMO-2015/18/M/ST1/00050, NSERC and FRQNT
    The second author was supported by NSERC
  • © Copyright 2017 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 31 (2018), 319-347
  • MSC (2010): Primary 20F65, 57M50
  • DOI: https://doi.org/10.1090/jams/886
  • MathSciNet review: 3758147